Alert archive / Colorado / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 96, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Jun 14, 2015, 1:45 PM MDT for Phillips County, Colorado. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 14, 2015, 1:45 PM MDT (19:45 UTC)
- Expired
- Jun 14, 2015, 2:15 PM MDT
- In force
- 30 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
County Phillips County, CO
The radar
The Goodland radar (KGLD), 137 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 7.8 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2067 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- -22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
533 WUUS55 KBOU 141945 SVRBOU COC095-142015- /O.NEW.KBOU.SV.W.0096.150614T1945Z-150614T2015Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 145 PM MDT SUN JUN 14 2015 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN PHILLIPS COUNTY IN NORTHEASTERN COLORADO... * UNTIL 215 PM MDT * AT 143 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES SOUTHWEST OF HOLYOKE...MOVING SOUTHWEST AT 20 MPH. THIS STORM PRODUCED ONE INCH HAIL IN HOLYOKE AT 1:29 PM MDT. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. * THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN PHILLIPS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 4056 10238 4055 10213 4044 10218 4044 10250 TIME...MOT...LOC 1943Z 035DEG 16KT 4048 10236 HAIL...1.00IN WIND...<50MPH $$ RJK
1 follow-up statement
161
WWUS55 KBOU 142011
SVSBOU
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
211 PM MDT SUN JUN 14 2015
COC095-142021-
/O.EXP.KBOU.SV.W.0096.000000T0000Z-150614T2015Z/
PHILLIPS CO-
211 PM MDT SUN JUN 14 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN PHILLIPS COUNTY
WILL EXPIRE AT 215 PM MDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO
EXPIRE.
LAT...LON 4056 10238 4055 10213 4044 10218 4044 10250
TIME...MOT...LOC 2010Z 035DEG 16KT 4048 10236
$$
RJKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 10:53 AM MDT, 2 hours 52 minutes earlier.
Area forecast discussion, Jun 14, 10:53 AM MDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1053 AM MDT SUN JUN 14 2015 .UPDATE... ISSUED AT 1053 AM MDT SUN JUN 14 2015 NO CHANGES TO THE FORECAST AT THIS TIME. SURFACE COLD FRONT IN WESTERN NEBRASKA IS EVIDENT ON SATELLITE IMAGERY. THE EASTERN END OF THE FRONT IS PROGRESSING MORE RAPIDLY THAN THE WESTERN PORTION. SURGE OF NORTHERLY WINDS IS EXPECTED TO MOVE OVER THE NORTHERN COLORADO BORDER EARLY THIS AFTERNOON. WINDS AT THE SURFACE AND ALOFT OVER NORTHEAST COLORADO ARE QUITE LIGHT WHICH WILL MAKE IT POSSIBLE FOR MORE SLOW MOVING THUNDERSTORMS THIS AFTERNOON. MESOSCALE ANALYSIS PRODUCTS SHOW AN AREA OF INSTABILITY DEVELOPING OVER THE NORTHEAST CORNER OF THE STATE...WHICH STILL SEEMS TO BE THE AREA WHERE THE HEAVIEST CONVECTION IS GOING TO OCCUR. && .SHORT TERM...(TODAY THROUGH TONIGHT ) ISSUED AT 315 AM MDT SUN JUN 14 2015 COLORADO REMAINS UNDER WEAK LOW PRESSURE ALOFT WITH VERY WEAK FLOW ALOFT. THERE STILL REMAINS QUITE A BIT OF MIDDLE AND HIGH LEVEL MOISTURE OVER CENTRAL AND EASTER PORTIONS OF THE STATE WHILE INTEGRATED PW VALUES FROM GPS SHOWING SLIGHT INCREASES OF AROUND A TENTH OF AN INCH FROM 24 HOURS AGO. WATER VAPOR IMAGERY SHOWING SOME DRYING OVER NORTHERN UTAH AND APPEARS SOME OF THIS DRYING WILL TRY AND WORK INTO NORTHWEST AND NORTHERN COLORADO WITH TIME TODAY. NOT SURE IF THIS DRYING WILL MAKE IT ALL THE WAY TO THE FRONT RANGE. MODELS SHOWING SOME OF THIS DRYING WITH LACK OF QPF BY LATE AFTERNOON WITH FOCUS AREAS OF THE HIGHER FOOTHILLS AND FURTHER EAST ALONG A LINE FROM LIMON THRU JULESBURG. APPEARS THERE IS SOME MOISTURE CONVERGENCE ZONE OUT ON THE PLAINS AND WHILE LOWER 60 DEWPOINTS CONTINUE UNDER A LIGHT SOUTHEAST FLOW. SHORT RANGE HIGH RESOLUTION MODELS ARE SHOWING THIS ENHANCED LINE OF QPF BY EARLY THIS AFTERNOON. WILL ADJUST GRIDS A BIT TO SHOW THIS HIGHER PROBABILITY OF STORMS THERE. SURFACE BASED CAPES OUT EAST ARE 1000-1500J/KG SO COULD BE AN ISOLATED SEVERE STORM BUT GIVEN WEAK WINDS ALOFT WOULD BE SOME MARGINAL LARGE HAIL UP TO AN INCH IN DIAMETER ALONG WITH HEAVY RAIN. FOR TONIGHT...SURFACE COLD FRONT WILL MOVE SOUTHWARD OVER THE PLAINS BETWEEN 06-12Z WITH STRATUS AND SHOWERS DEVELOPING ALONG AND BEHIND THE FRONT. TOWARDS DAYBREAK...MOISTURE DEPTH MAY BE DEEP ENOUGH FOR VERY LIGHT RAIN OR DRIZZLE ALONG FOOTHILLS AND ADJACENT PLAINS. .LONG TERM...(MONDAY THROUGH SATURDAY) ISSUED AT 315 AM MDT SUN JUN 14 2015 UPPER LEVEL ZONAL FLOW DOMINATES NORTHERN PORTIONS OF THE CONUS WITH A TROUGH DIPPING SOUTH. A BACK DOOR COLD FRONT WILL MOVE INTO EASTERN COLORADO MONDAY MORNING INCREASING FAVORABLE UPSLOPE FLOW ALONG THE FOOTHILLS. HIGH TEMPERATURES WILL DIP BELOW SEASONAL NORMALS BEFORE REBOUNDING FOR THE REMAINDER OF THE WEEK. THE BEST SHEAR WILL BE EARLY ON WITH INCREASING CAPE INSTABILITY THROUGH THE MORNING AND AFTERNOON. MODELS HAVE SIGNIFICANT QPF PEGGED CLOSER TO THE FOOTHILLS...PARK COUNTY AND PALMER DIVIDE AREA. STRONG TO SEVERE STORMS WILL BE POSSIBLE WITH THE MAIN THREATS BEING HEAVY RAIN AND MARGINAL HAIL. MONDAY NIGHT INTO TUESDAY TEMPERATURES WILL REBOUND BACK TO SEASONAL NORMALS WITH HIGHS IN THE MID 80S. INCREASED WESTERLY UPPER LEVEL FLOW WILL RETURN OVER NE COLORADO. THERE IS ENOUGH LINGERING MOISTURE IN THE MODELS TO KEEP A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS IN THE FORECAST. WEDNESDAY INTO THURSDAY WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS WITH A SHORTWAVE EMBEDDED IN THE ZONAL FLOW ALOFT. MOISTURE INCREASES WEDNESDAY AFTERNOON WITH DECENT UPSLOPE AND QPF BY WEDNESDAY EVENING. CAPE INCREASES BY WEDNESDAY EVENING WITH POSSIBLE HEAVY RAIN AND HIGH WINDS BEING THE MAIN THREATS. FRIDAY COULD BRING A REPRIEVE FOR THE REGION FROM RAIN WITH UPPER LEVEL RIDGING MOVING IN AND HIGHS PROGGED TO GET INTO THE LOWER 90S. BY SATURDAY MODELS INDICATE ANOTHER SHORTWAVE FOR NE COLORADO THAT COULD BRING ANOTHER ROUND OF SEVERE STORMS...HOWEVER WILL MAINTAIN A SLIGHT CHANCE AT THIS POINT DUE TO SOME UNCERTAINTY AMONGST MODELS. && .AVIATION...(FOR THE TAFS THROUGH 18Z MONDAY MORNING) ISSUED AT 1053 AM MDT SUN JUN 14 2015 WILL HAVE TO WATCH OUT FOR THUNDERSTORMS LATE THIS AFTERNOON AND EVENING OVER THE DENVER METRO AREA. MOST OF THE SHOWERS WILL BE WELL EAST OF DENVER...BUT A FEW STRAY STORMS MAY DEVELOP ALONG OUTFLOW BOUNDARIES. WEAK WINDS ALOFT MEAN THAT STORMS WHICH DEVELOP WILL BE SLOW MOVING AND CAPABLE OF LOCALLY HEAVY RAINFALL. LATER IN THE EVENING...AFTER THE COLD FRONT MAKES ITS WAY TO THE FOOTHILLS...WEAK UPSLOPE WIND IS GOING TO CONTINUE WITH SOME SHOWER ACTIVITY POSSIBLE AFTER MIDNIGHT. COOLER AND UNSETTLED WEATHER WILL CONTINUE THROUGH MONDAY. && .HYDROLOGY... ISSUED AT 1053 AM MDT SUN JUN 14 2015 THE HEAVY RAIN THAT FELL OVER SOUTHWEST WELD COUNTY LAST EVENING HAS MADE IT INTO THE SOUTH PLATTE RIVER AND RAISED THE CREST AT KERSEY TO 11.2 FEET...SHORT OF THE MODERATE FLOODING LEVEL. FLOOD WARNINGS IN THE GREELEY AREA WILL REMAIN IN PLACE FOR A COUPLE MORE DAYS AS THE RIVER WILL BE SLOW TO RECEDE. SHORT RANGE MODELS KEEP THE DENVER TO BOULDER AREA DRY THROUGH THIS AFTERNOON...WITH SOME SHOWERS IN THE FORT COLLINS-GREELEY AREA LATER TONIGHT. OTHER SHOWERS WILL BE SCATTERED ACROSS THE FAR EASTERN PLAINS. EXCEPT FOR SHOWERS IN THE GREELEY AREA LATER TONIGHT...THE SOUTH PLATTE WILL BE ABLE TO CONTINUE ITS SLOW RECESSION. STILL EXPECT HEAVY RAIN WITH SLOW MOVING THUNDERSTORMS AGAIN THIS AFTERNOON AND TONIGHT BUT COVERAGE WILL BE MORE ISOLATED IN NATURE...SIMILAR TO SATURDAY. MOIST SOIL CONDITIONS ALONG WITH THE POSSIBILITY OF BRIEF MODERATE TO HEAVY RAIN AND WARMER TEMPERATURES ACROSS NORTHERN COLORADO NEXT WEEK WILL CAUSE CREEKS AND RIVERS TO CONTINUE RUNNING HIGHER THAN NORMAL. && .BOU WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...DANKERS SHORT TERM...ENTREKIN LONG TERM...BOWEN AVIATION...DANKERS HYDROLOGY...DANKERS/ENTREKIN/BOWEN
Hazardous weather outlook, Jun 14, 11:08 AM MDT, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER/BOULDER CO 1108 AM MDT SUN JUN 14 2015 COZ030>051-151715- JACKSON COUNTY BELOW 9000 FEET- WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET- GRAND AND SUMMIT COUNTIES BELOW 9000 FEET- SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET- SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/ GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET- JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET- CENTRAL AND SOUTHEAST PARK COUNTY- LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY- BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY- NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY- ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET- NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY- CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY- SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY- LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1108 AM MDT SUN JUN 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED COVERAGE OF SHOWERS AND THUNDERSTORMS WILL DEVELOP AGAIN THIS AFTERNOON OVER THE MOUNTAINS AND PLAINS. STEERING WINDS OVER NORTHERN COLORADO TODAY ARE WEAK...WHICH WILL CAUSE THUNDERSTORMS THAT DEVELOP TO BE SLOW-MOVING. THERE IS A FOCUS FOR STORMS THIS AFTERNOON ALONG A LINE FROM LIMON TO AKRON TO JULESBURG WHERE HEAVY RAIN...HAIL AND GUSTY WINDS CAN BE EXPECTED. A COLD FRONT WILL DROP SOUTHWARD OVER THE NORTHEAST PLAINS LATER TONIGHT WITH INCREASING CLOUDS AND SCATTERED RAIN SHOWERS. ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE NIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY WITH TEMPERATURES CLIMBING ABOVE SEASONAL NORMALS TOWARDS THE END OF THE WORK WEEK. MONDAY WILL BE THE COOLEST DAY WITH THE BEST CHANCE FOR SHOWERS AND STORMS. SOME OF THESE STORMS COULD PRODUCE HEAVY RAIN...HAIL AND GUSTY WINDS. MOIST SOIL CONDITIONS AND WARMER TEMPERATURES ACROSS NORTHERN COLORADO NEXT WEEK WILL CAUSE CREEKS AND RIVERS TO CONTINUE RUNNING HIGHER THAN NORMAL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Jun 14, 1:31 PM MDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
131 PM MDT SUN JUN 14 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0129 PM HAIL HOLYOKE 40.58N 102.30W
06/14/2015 M1.00 INCH PHILLIPS CO TRAINED SPOTTER
&&
KFREDINThe office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 6:07 PM MDT | Flash Flood Warning | BOU | Weld | 2 hr |
| Jun 13, 6:35 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Denver | 25 min |
| Jun 13, 7:01 PM MDT | Flash Flood Warning | BOU | Adams, Denver | 2 hr |
| Jun 13, 8:30 PM MDT | Areal Flood Warning | BOU | Weld | 9 hr |
| Jun 14, 5:56 AM MDT | River Flood Warning | BOU | Jefferson | 24 hr |
| Jun 14, 1:08 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 37 min |
| Jun 14, 1:35 PM MDT | Areal Flood Advisory | BOU | Phillips | 2 hr |
| Jun 14, 3:36 PM MDT | Severe Thunderstorm Warning | BOU | Washington | 39 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.